Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 258, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 28, 2011, 2:56 AM CDT for 4 counties in Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 2:56 AM CDT (07:56 UTC)
- Expired
- Jul 28, 2011, 3:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, NE, Lancaster County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3881 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 24.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:50 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 28, 2:50 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CDT THU JUL 28 2011 .DISCUSSION...TONIGHT THROUGH SATURDAY NIGHT. NAM/GFS/ECM IN RELATIVELY DECENT AGREEMENT THIS MORNING WITH CANADIAN SHORTWAVE TROF AND SFC REFLECTION DRAGGING A COLD FRONT INTO THE CNTRL PLAINS TODAY. CURRENTLY...LEADING EDGE OF FRONT EXTENDED FROM NERN IA TO WRN KS. MODELS ALL SHOWING BNDRY WILL CONTINUE PUSHING SOUTH TODAY AND BE THE FOCUS FOR PCPN DEVELOPMENT. NEAR ZONAL FLOW THOUGH ACROSS THE CONUS WILL ALLOW THE FRONT TO EVENTUALLY STALL OUT LATE FRIDAY NIGHT ACROSS KS/MO/IL. SFC BNDRY THEN PROGGED TO LIFT BACK NORTH AS A WARM FRONT SATURDAY WITH GOOD BNDRY LYR MOISTURE RETURN TO THE PLAINS. GOING FCST REASONABLE WITH POPS DECREASING FROM NORTH TO SOUTH DURING THE TIME PERIOD TODAY THRU FRIDAY NIGHT. PLENTY OF ENVIRONMENTAL MOISTURE AVAILABLE FOR THE BNDRY TO TAP. REGIONAL SOUNDINGS INDICATING HIGH MOISTURE CONTENT WITH PRECIP WATER VALUES 150-200% OF NORM...AND AS OF NOW APPEARS THAT THE SRN CWA WILL SEE HIGHEST PCPN ACCUMULATIONS OVER THE NEXT SEVERAL DAYS. DEE && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS SCATTERED THUNDERSTORMS WERE APPROACHING KOFK FROM THE NORTHWEST AND KLNK FROM THE SOUTHWEST BEFORE 28/06Z ISSUANCE AND TEMPO GROUPS WERE INCLUDED AT BOTH SITES. HOWEVER...THERE WAS A CHANCE THAT ACTIVITY WOULD HOLD OFF TO THE NORTH OF KOFK WITH FORMER CLUSTER AND WEAKEN/DISSIPATE BEFORE REACHING KLNK WITH SECOND CLUSTER. STRONG WINDS COULD OCCUR WITH ANY TSTM ACTIVITY THIS MORNING...AND OUTFLOW COULD REACH KOFK EVEN IF CONVECTION REMAINS TO THEIR NORTH. OTHERWISE...SOME LIGHT FOG/LOW CLOUDS COULD DEVELOP IN WAKE OF THUNDERSTORM ACTIVITY ALTHOUGH IT WILL PROBABLY BE PATCHY AND VARIABLE AND PERSIST INTO MID MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE LATER TODAY AND LATER TAF FORECASTS WILL ASSESS PROBABILITY FOR INCLUSION. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 27, 4:34 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 434 PM CDT WED JUL 27 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 434 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 80...AND AGAIN THURSDAY AFTERNOON ACROSS THE AREA. INITIAL THUNDERSTORMS THIS EVENING MAY FORM ALONG A WEAK BOUNDARY RESIDING ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT EARLY THIS EVENING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE REGION. DAMAGING WIND...LARGE HAIL AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE OVERNIGHT. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THURSDAY NIGHT THROUGH FRIDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO STALL ACROSS NORTHEAST KANSAS THROUGH NORTHERN MISSOURI...WITH ADDITIONAL SEVERE STORMS POSSIBLE DURING THIS TIME. LOCALLY HEAVY RAIN MAY ALSO OCCUR. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS AT LEAST. A PERIOD OF HOT TEMPERATURES IS EXPECTED AGAIN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND THURSDAY AFTERNOON. FOBERT
In the hours before
Special weather statement, Jul 28, 2:28 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 228 AM CDT THU JUL 28 2011 NEZ050-065-280815- BUTLER NE-SEWARD NE- 228 AM CDT THU JUL 28 2011 ...SPECIAL WEATHER STATEMENT FOR SEWARD AND SOUTHERN BUTLER COUNTIES UNTIL 315 AM CDT... AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF MCCOOL JUNCTION...OR 10 MILES SOUTHEAST OF YORK...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UTICA... STAPLEHURST... SEWARD... ULYSSES... CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:21 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Douglas, Lancaster, Saunders | 39 min |
| Jul 28, 3:45 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 45 min |
| Jul 28, 3:59 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Saunders, Washington | 46 min |
| Jul 28, 4:23 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 52 min |
| Jul 28, 5:12 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie, Shelby | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.